Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 26, 2012, 2:13 PM CDT for Muskogee County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 26, 2012, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769
WWUS84 KTSA 261913
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT THU JUL 26 2012
OKZ067-070-261945-
MUSKOGEE OK-WAGONER OK-
213 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHERN WAGONER
AT 213 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TAFT...MOVING
EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULLAHASSEE...MUSKOGEE AND TAFT.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3589 9536 3574 9529 3568 9556 3577 9561
TIME...MOT...LOC 1913Z 250DEG 8KT 3574 9553
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 26, 12:47 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 26, 12:47 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT THU JUL 26 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED CONVECTION HAS DEVELOP ACROSS PARTS OF NORTHEAST
OKLAHOMA EARLY THIS AFTERNOON AS A FRONTAL BOUNDARY MOVED INTO THE
REGION. THUNDERSTORM CHANCES WILL BE POSSIBLE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS INTO THE EVENING/OVERNIGHT HOURS.
WILL ADD PROB30 GROUPS TO MLC/FSM FOR AFTER 06Z AS PRECIP LOOKS TO
BE MAINLY SOUTH OF I-40 EARLY FRIDAY MORNING. VARIABLE WINDS
BEHIND THE BOUNDARY WILL BE CAPABLE WITH BROKEN MID LEVEL CLOUD
DECKS. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD...THROUGH A
BRIEF PERIOD OF MVFR CONDITIONS COULD BE POSSIBLE WITHIN ANY
CONVECTION.
&&
.PREV DISCUSSION... /ISSUED 1109 AM CDT THU JUL 26 2012/
..UPDATE...
DISCUSSION...
A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NORTH OF I-44 LATE
THIS MORNING IN RESPONSE TO A FRONTAL BOUNDARY EXTENDING FROM
SOUTHWEST OKLAHOMA THROUGH NORTHEAST OKLAHOMA AND INTO
SOUTHWESTERN MISSOURI. A VORT MAX/MCV HAD ALSO DEVELOPED ALONG THE
BOUNDARY IN NORTH CENTRAL OKLAHOMA. THINKING IS THAT THIS
CIRCULATION SHOULD PUSH SOUTHEAST WITH THE BOUNDARY DURING THE DAY
TODAY.
CIRRUS CLOUDS AHEAD OF THE BOUNDARY HAVE KEPT TEMPS FROM WARMING
VERY MUCH THIS MORNING...WHILE LOW-MID 90S WERE BEING OBSERVED
WITHIN THE SUNNY LOCATIONS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA
AND ALSO WEST CENTRAL ARKANSAS. INITIATION OF THE MAIN EVENT
CONVECTION LOOKS LIKE IT SHOULD DEVELOP WITHIN THIS WARM SECTOR
AREA DURING THE AFTERNOON HOURS. CHANCES FOR SEVERE WEATHER
REMAIN POSSIBLE WITH THIS ACTIVITY...WITH DAMAGING DOWNBURST
WINDS CAPABLE OF UP INTO THE 80-90 MPH RANGE BEING THE MAIN
THREATS.
MORNING UPDATE WILL BE TO ADJUST TEMPS AND DEWPOINTS BASED ON
CLOUD COVER AND ALSO TRY TO ACCOUNT FOR A SHIFTING OF WINDS AS THE
MCV MOVES INTO THE REGION. THIS WIND SHIFT COULD BE A CONCERN FOR
FIGHTING OF FIRES...THOUGH WIND SPEEDS WITH THE SHIFT LOOKS BE
LESS THAN 10MPH. WITH THE ADJUSTING OF TEMPS...THE HEAT ADVISORY
LOOKS LIKE ITS IN GOOD SHAPE AND FOR NOW WILL NOT EXPAND COVERAGE
WISE. THE REST OF THE CURRENT FORECAST SEEMS TO BE IN GOOD SHAPE.
UPDATES WILL BE SENT SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 102 78 103 / 30 10 10 10
FSM 77 100 75 104 / 50 20 10 10
MLC 76 98 74 100 / 50 30 0 10
BVO 71 103 71 104 / 20 10 10 10
FYV 73 98 72 99 / 50 10 0 10
BYV 74 99 72 99 / 50 10 0 10
MKO 76 100 73 102 / 50 20 10 10
MIO 74 101 75 103 / 20 10 0 10
F10 76 99 73 102 / 50 20 0 10
HHW 77 96 74 100 / 50 30 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ065-
OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...20Hazardous weather outlook, Jul 26, 1:23 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT THU JUL 26 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-270630-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
123 PM CDT THU JUL 26 2012
...SEVERE WEATHER CHANCES THIS AFTERNOON ALONG WITH DANGEROUS HEAT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 3 PM.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...ALONG AND SOUTH OF INTERSTATE 40.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS OF NORTHEAST
OKLAHOMA THIS AFTERNOON AS A FRONTAL BOUNDARY MOVED INTO THE
REGION. THIS BOUNDARY IS EXPECTED TO CONTINUE TO PUSH INTO THE
REGION WITH THUNDERSTORMS CHANCES CONTINUING INTO THE OVERNIGHT
HOURS. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE WITH DAMAGING DOWNBURST WINDS IN EXCESS OF 70 MPH
BEING THE MAIN THREAT. THE GREATER CHANCES LOOK TO BE ACROSS EAST
CENTRAL AND SOUTHEAST OKLAHOMA AND ALSO WEST CENTRAL
ARKANSAS...WHERE TEMPERATURES HAVE ALREADY CLIMBED INTO THE UPPER
90S. A HEAT ADVISORY IS IN EFFECT FOR THESE LOCATIONS WHERE HEAT
INDICES OF AROUND 105 TO NEAR 110 DEGREES WILL BE POSSIBLE.
WITH THE HOT TEMPERATURES AND DROUGHT CONDITIONS...VERY HIGH FIRE
DANGERS CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
THE GREATEST FIRE SPREAD POTENTIAL IS EXPECTED TO BE ALONG AND
SOUTH OF INTERSTATE 40...WHERE HIGHER TEMPERATURES HAVE BEEN
OBSERVED THIS AFTERNOON. FIRE CONDITIONS SHOULD DECREASE OVERNIGHT
WITH THE THUNDERSTORM CHANCES AND RECOVERING RELATIVE HUMIDITY
VALUES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE LOCAL SPOTTER NETWORK MAY BE NEEDED...PRIMARILY
TO RELAY ANY DOWNBURST WIND DAMAGE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN PROBABLE FRIDAY AS THE FRONTAL
BOUNDARY MOVES THROUGH THE REGION. GREATER THUNDERSTORM CHANCES
ARE EXPECTED TO BE MAINLY ALONG AND SOUTH OF INTERSTATE 40...WHILE
DANGEROUS HEAT AND VERY HIGH FIRE DANGERS ARE POSSIBLE NORTH OF
INTERSTATE 40.
HIGH PRESSURE SETS BACK UP OVER THE SOUTHERN PLAINS DURING THE
WEEKEND AND THE FIRST HALF OF THE NEXT WORK WEEK. THIS WILL ALLOW
FOR HIGHS BACK OVER THE TRIPLE DIGIT MARK TO BE COMMON AND VERY
HIGH FIRE DANGERS WITHIN ONGOING DROUGHT CONDITIONS TO CONTINUE
THROUGHOUT THE REGION.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXCESSIVE HEAT RELATED RESPONSES ARE POSSIBLE AS ANOTHER
PROLONGED STRETCH OF HEAT IS CURRENTLY FORECAST.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 26, 2:09 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
209 PM CDT THU JUL 26 2012
ARZ001-002-010-011-262015-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
209 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN BENTON...CARROLL...NORTHWESTERN MADISON AND
NORTHERN WASHINGTON
AT 210 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK HILL TO CINCINNATI...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...BLUE EYE...
OAK GROVE...ROCKY COMFORT...OAK HILL...BLAND...SHADY GROVE...WALNUT
GROVE...MAYFIELD...HARMON...PLEASANT RIDGE...LOWELL...LAKE FRANCIS...
HEALING SPRINGS...CAVE SPRINGS...WAR EAGLE...MONTE NE...LOOKOUT...
LARUE...BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...BEAVER LAKE...
URBANETTE...GRANDVIEW...BUSCH...BEAVER...HINDSVILLE...BEST...
CLIFTY...ROCKHOUSE...FAYETTEVILLE...SPRINGDALE...FARMINGTON...
SUMMERS...RHEA...VINEY GROVE...CINCINNATI...WEDINGTON...SAVOY...
GOSHEN...WHEELER...JOHNSON...SONORA...TONTITOWN...ELM SPRINGS...
PRAIRIE GROVE BATTLEFIELD STATE PARK AND HOBBS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3603 9399 3596 9448 3604 9454 3613 9456
3651 9375 3650 9330 3649 9329 3641 9329
TIME...MOT...LOC 1910Z 267DEG 20KT 3649 9366 3606 9447Special weather statement, Jul 26, 2:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT THU JUL 26 2012
OKZ067-070-261945-
MUSKOGEE OK-WAGONER OK-
213 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHERN WAGONER
AT 213 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TAFT...MOVING
EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULLAHASSEE...MUSKOGEE AND TAFT.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3589 9536 3574 9529 3568 9556 3577 9561
TIME...MOT...LOC 1913Z 250DEG 8KT 3574 9553The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:11 AM CDT | Heat Advisory | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 3 more | 16 hr |
| Jul 26, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 63 min |
| Jul 26, 2:31 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 59 min |
| Jul 26, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 61 min |
| Jul 26, 3:18 PM CDT | Special Weather Statement | TSA | Muskogee | 57 min |
| Jul 26, 4:19 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| Jul 26, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 20 min |
| Jul 26, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 63 min |
| Jul 26, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 35 min |
| Jul 26, 4:44 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Jul 26, 5:08 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 67 min |
| Jul 26, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 58 min |
| Jul 26, 6:15 PM CDT | Special Weather Statement | TSA | Choctaw | 60 min |
| Jul 26, 6:26 PM CDT | Special Weather Statement | TSA | Okfuskee | 34 min |
| Jul 26, 6:28 PM CDT | Special Weather Statement | TSA | Okmulgee | 32 min |
| Jul 26, 6:32 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 58 min |
| Jul 26, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 68 min |
| Jul 26, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 60 min |
| Jul 26, 2:09 PM CDT | Special Weather Statement | TSA | Carroll | 66 min |
| Jul 26, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Washington | 56 min |
| Jul 26, 4:16 PM CDT | Special Weather Statement | TSA | Sebastian | 59 min |
| Jul 26, 5:10 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 45 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.